Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reyataz and belly fat??
Jun 29, 2007

Is there any reports about bad side effects from reyataz? I am poz 15 years, vl undetectible cd4 1150 in prettr good health. I have gained 20 pounds since starting reytaz! I thought less norvir would be good? I am also on sustivia,ziagen and one norvir to boost my reyataz. also take crestor 10mg. How can I reduce my belly without making my face go really gaunt? does spot exercise work? like sit ups? what is better--walking or weight training?

Response from Dr. Henry

Good questions. There is not much published information on fat issues for persons taking ritonavir/atazanavir + Sustiva + Ziagen. Diet and exercise helps some patients. Growth hormone or growth hormone releasing factor are under study for reducing abdominal fat seen in the setting of HIV treatment-jury is still out on long safety and benefit and costs. Ordinarily atazanavir (+/- ritonavir) and Ziagen (abacavir) are relatively fat neutral drugs though fat accumulation is still seen. I am uncertain whether switching off the meds (such as efavirenz to a NRTI or to nevirapine) would result in noticeable decrease in abdominal fat (any benefit can be very slow to make matters even more frustrating). Thus-this situation lacks an easy resolution/answer. Weight gain/fat increases are a very complicated topic (and common in the general population as wel) that needs lots more research to better understand and to ultimately provide better treatment options. KH



Previous
dear doctor
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement